Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 80, NWS Tulsa, OK

May 19, 2018Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2018, 6:03 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2018, 6:03 PM CDT (23:03 UTC)
Expired
May 19, 2018, 7:00 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:38 PM CDTHAIL 1Bartlesville, OKOBSERVED HAIL AT RESEARCH CENTER AND INTERSECTION OF HENSLEY AND CHEREOKEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:30 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1840 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS54 KTSA 192303
SVRTSA
OKC113-147-200000-
/O.NEW.KTSA.SV.W.0080.180519T2303Z-180520T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
603 PM CDT SAT MAY 19 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Osage County in northeastern Oklahoma...
  Northern Washington County in northeastern Oklahoma...

* Until 700 PM CDT

* At 603 PM CDT, a severe thunderstorm was located 3 miles southeast
  of Pawhuska, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Bartlesville...                   Pawhuska...
  Dewey...                          Copan...
  Osage Hills State Park...         Bartlesville Municipal Airport...
  Okesa...                          Pershing...
  Nelagoney...                      Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3694 9579 3694 9581 3669 9581
      3654 9631 3670 9635
TIME...MOT...LOC 2303Z 239DEG 29KT 3663 9629 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
791 
WWUS54 KTSA 192316
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
616 PM CDT SAT MAY 19 2018

OKC113-147-200000-
/O.CON.KTSA.SV.W.0080.000000T0000Z-180520T0000Z/
Osage OK-Washington OK-
616 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL OSAGE AND NORTHERN WASHINGTON COUNTIES...

At 616 PM CDT, a severe thunderstorm was located 4 miles southwest of
Okesa, moving east at 30 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Bartlesville...                   Dewey...
Copan...                          Osage Hills State Park...
Bartlesville Municipal Airport... Okesa...
Nelagoney...                      Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3694 9579 3694 9581 3669 9581
      3656 9625 3672 9627
TIME...MOT...LOC 2316Z 248DEG 25KT 3666 9618 

HAIL...1.25IN
WIND...60MPH
 
$$
704 
WWUS54 KTSA 192332
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
632 PM CDT SAT MAY 19 2018

OKC113-147-200000-
/O.CON.KTSA.SV.W.0080.000000T0000Z-180520T0000Z/
Osage OK-Washington OK-
632 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL OSAGE AND NORTHERN WASHINGTON COUNTIES...

At 632 PM CDT, a severe thunderstorm was located 3 miles southwest of
Bartlesville Municipal Airport, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Bartlesville...                   Dewey...
Copan...                          Okesa...
Bartlesville Municipal Airport... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3694 9579 3694 9581 3669 9581
      3664 9612 3674 9615
TIME...MOT...LOC 2332Z 236DEG 26KT 3673 9605 

HAIL...1.00IN
WIND...60MPH
 
$$
078 
WWUS54 KTSA 192344
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
644 PM CDT SAT MAY 19 2018

OKC113-192354-
/O.CAN.KTSA.SV.W.0080.000000T0000Z-180520T0000Z/
Osage OK-
644 PM CDT SAT MAY 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9579 3694 9579 3694 9581 3673 9581
      3672 9600 3684 9600
TIME...MOT...LOC 2344Z 236DEG 32KT 3679 9594 

$$

OKC147-200000-
/O.CON.KTSA.SV.W.0080.000000T0000Z-180520T0000Z/
Washington OK-
644 PM CDT SAT MAY 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN WASHINGTON COUNTY...

At 644 PM CDT, a severe thunderstorm was located over Dewey, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Bartlesville...                   Dewey...
Copan...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9579 3694 9579 3694 9581 3673 9581
      3672 9600 3684 9600
TIME...MOT...LOC 2344Z 236DEG 32KT 3679 9594 

HAIL...1.00IN
WIND...60MPH
 
$$
724 
WWUS54 KTSA 192356
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
656 PM CDT SAT MAY 19 2018

OKC147-200006-
/O.EXP.KTSA.SV.W.0080.000000T0000Z-180520T0000Z/
Washington OK-
656 PM CDT SAT MAY 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY
WILL EXPIRE AT 700 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
to dime size is still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3700 9579 3694 9579 3694 9581 3673 9581
      3672 9600 3684 9600
TIME...MOT...LOC 2356Z 239DEG 29KT 3683 9585 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:26 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 19, 3:26 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
326 PM CDT Sat May 19 2018

.DISCUSSION...
Severe thunderstorms have developed northwest of I-44, near the
remains of an outflow boundary. Additional activity has formed
along a surface boundary extending farther back into
western/southwestern OK. Storms in vicinity of the boundary across
northeast OK will have a tornado threat for the next few hours,
and eventually expect a few clusters of storms to advance toward
eastern OK and possibly northwest AR later tonight. Main threat
with the latter activity will be large hail and damaging winds
although an overall weakening trend is expected.

Will hang on to low PoPs into Sunday as the main surface front
moves through the region. Severe threat appears minimal at this
time as leftover convection/residual cloud cover should result in
cooler and more stable conditions.

Mid-level heights rise some going into next week, with seasonally
warm and humid conditions prevailing. Minor disturbances within
the weak upper flow will result in mostly afternoon scattered
convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  80  63  83 /  60  30  20  20
FSM   70  87  68  89 /  30  20  20  20
MLC   69  83  64  86 /  40  30  20  20
BVO   64  79  58  83 /  80  40  20  20
FYV   65  82  62  84 /  50  20  20  20
BYV   66  85  62  85 /  50  20  20  20
MKO   68  81  64  84 /  50  30  20  20
MIO   65  80  60  83 /  60  30  20  20
F10   68  80  63  84 /  50  40  20  20
HHW   68  85  67  88 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....18
Hazardous weather outlook, May 19, 5:07 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Sat May 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Sat May 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along Interstate 44 in northeast Oklahoma.
	ONSET...Through mid evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily Eastern Oklahoma.
	ONSET...Ongoing...continuing into overnight hours.

DISCUSSION...
Severe storms across far northeast Oklahoma have recently
weakened and moved north into Kansas.  Additional storms
are developing across north central Oklahoma north of
a strong outflow boundary.  These storms will pose mainly
periodic chances of large hail as they spread eastward
across northeast Oklahoma.  Should any storm develop along
or south of the outflow boundary it would pose a more
substantial severe weather risk.

Through the late evening and overnight hours the focus
will be toward storms moving eastward across Oklahoma.
These storms may spread into eastern Oklahoma after 10 PM
and maintain some risk of severe weather, primarily with
locally damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily through next
week, however any severe weather risk looks to remain
isolated as winds aloft remain light.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 19, 4:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     NON-TSTM WND DMG 4 W COPAN               36.90N 96.00W
05/19/2018                   WASHINGTON         OK   EMERGENCY MNGR

            AWNINGS DAMAGED OR BLOWN OFF SEVERAL CAMPERS/RVS BY
            THUNDERSTORM WINDS.

&&

JDS
Special weather statement, May 19, 4:48 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 PM CDT SAT MAY 19 2018

OKZ058-192245-
Ottawa OK-
448 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 545 PM CDT...

At 448 PM CDT, a strong thunderstorm was located 5 miles northwest of
Welch, moving east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Miami...                          Baxter Springs...
Commerce...                       Quapaw...
Treece...                         Picher...
Narcissa...                       Ottawa...
Peoria...                         Cardin...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 303 and 324.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3681 9462 3677 9500 3694 9500 3695 9499
      3697 9503 3699 9503 3700 9500 3700 9462
TIME...MOT...LOC 2148Z 253DEG 32KT 3692 9517

69
Local storm report, May 19, 4:51 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     2 SSE LENAPAH           36.82N 95.62W
05/19/2018                   NOWATA             OK   PUBLIC

            TREE LIMBS, 1 INCH IN DIAMETER BROKEN.

&&

JDS
Special weather statement, May 19, 4:58 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT SAT MAY 19 2018

OKZ054-059-192300-
Osage OK-Pawnee OK-
458 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND PAWNEE COUNTIES
UNTIL 600 PM CDT...

At 457 PM CDT, strong thunderstorms were located from 6 miles north
of Sooner Lake to Pawnee, moving northeast at 35 mph.

Nickel size hail will be possible with these storms.

Locations in or near the path include...
Pawhuska...                       Pawnee...
Hominy...                         Cleveland...
Fairfax...                        Shidler...
Wynona...                         Ralston...
Osage...                          Burbank...
Hallett...                        Blackburn...
Maramec...                        Skedee...
Foraker...                        Pearsonia...
Sooner Lake...                    Southern Kaw Lake...
Webb City...                      Apperson...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3670 9703 3669 9693 3675 9689 3674 9683
      3677 9682 3678 9675 3686 9675 3697 9649
      3636 9609 3616 9673 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2157Z 237DEG 30KT 3652 9700

69
Local storm report, May 19, 5:33 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     4 W COPAN               36.90N 96.00W
05/19/2018                   WASHINGTON         OK   EMERGENCY MNGR

            AWNINGS DAMAGED OR BLOWN OFF SEVERAL CAMPERS/RVS BY
            THUNDERSTORM WINDS.

&&

JDS
Special weather statement, May 19, 5:52 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
552 PM CDT SAT MAY 19 2018

OKZ054-055-192345-
Osage OK-Washington OK-
552 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND WASHINGTON
COUNTIES UNTIL 645 PM CDT...

At 552 PM CDT, a strong thunderstorm was located 3 miles north of
Wynona, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Dewey...                          Barnsdall...
Copan...                          Wynona...
Ochelata...                       Bartlesville Municipal Airport...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Tallant...
Pershing...                       Nelagoney...
Wolco...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.

LAT...LON 3642 9646 3674 9654 3699 9581 3658 9581
TIME...MOT...LOC 2252Z 246DEG 33KT 3660 9634

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:57 AM CDTSpecial Weather StatementTSAOsage33 min
May 19, 2:23 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee67 min
May 19, 2:44 PM CDTTornado WarningTSAOsage, Pawnee46 min
May 19, 3:15 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington60 min
May 19, 4:12 PM CDTSevere Thunderstorm WarningTSACraig, Nowata48 min
May 19, 4:48 PM CDTSpecial Weather StatementTSAOttawa57 min
May 19, 4:58 PM CDTSpecial Weather StatementTSAOsage, Pawnee62 min
May 19, 5:52 PM CDTSpecial Weather StatementTSAOsage, Washington53 min
May 19, 6:08 PM CDTSpecial Weather StatementTSAWashington52 min
May 19, 6:50 PM CDTSpecial Weather StatementTSANowata55 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.